Some fast acting police officers in Dutchess County helped save the life of a man in Beacon who may have been suffering an early morning overdose.
First responders from the Beacon Police and Fire Departments responded to an emergency medical services call at approximately 5 a.m. in the city, where there was a report of a possible overdose victim.
Upon arrival at the scene, officers found a 51-year-old man in the who was unconscious, unresponsive and demonstrating signs of an overdose, police said. Officers administered first aid and nasally delivered two doses Narcan, and the man regained consciousness in minutes.
Narcan is a brand of naloxone, a medication used to block the effects of opioids, particularly in the case of an overdose.
Shortly after receiving the Narcan, the man became alert, the man was transported by the paramedics to a local hospital for treatment and evaluation.
Click here to sign up for Daily Voice's free daily emails and news alerts.